Article Text

PDF
Eosinophilic cellulitis (Wells’ syndrome) as a cutaneous reaction to the administration of adalimumab
  1. P Boura1,
  2. A Sarantopoulos1,
  3. I Lefaki2,
  4. P Skendros1,
  5. P Papadopoulos1
  1. 1Clinical Immunology Unit, 2nd Medical Clinic, Department of Internal Medicine, Aristotle University of Thessaloniki, Greece
  2. 2Laboratory of Cutaneous Pathology, State Hospital for Skin and Venereal Diseases, Thessaloniki, Greece
  1. Correspondence to:
    Dr P Boura
    Clinical Immunology Unit, 2nd Medical Clinic, Department of Internal Medicine, Aristotle University of Thessaloniki, Hippokration Hospital Konstantinoupoleos 49, 54642 Thessaloniki, Greece; boura{at}med.auth.gr

Statistics from Altmetric.com

A 72 year old female patient had a 30 year history of progressive rheumatoid arthritis treated ultimately with a combination of ciclosporin A plus corticosteroids and anti-inflammatory agents. Adalimumab was started as anti-tumour necrosis factor (TNF) monotherapy because the disease persisted. Ciclosporin A was discontinued 3 months before the initiation of adalimumab. At the site of the first adalimumab injection, a mild local reaction developed 6–8 hours later, not accompanied by general symptoms.

Three to 4 hours after the second adalimumab injection (15 days later), the patient presented at the emergency department with chest discomfort, epigastralgia, fever (38.4°C), rigor, fatigue, and malaise. At the same time, at the injection site (left thigh), a violaceous plaque (10×9 cm) had developed, emerging as an erythematous urticarial oedema (fig 1A). Laboratory investigation …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.